Hi - I had two abcessed teeth extracted and was given antibiotics. The infection made me physically sick as well as tooth and face pain. I could not finish the second course of antibiotics because of mouth, tongue, gums burning etc. I am still suffering with mouth burning, tongue burning, itching in between my teeth and on my body. Should I go to an oral surgeon to rule out jaw infection (Money is an issue for me)? Thank you kindly!
Well normally the extractions should take care of the infection, along with the course of antibiotics. Its possible you may actually have a side effect from the antibiotics, which is a fungal infection possibly.
What happens is the antibiotics kill the bacteria and the fungus has less competition so they grow more and cause an infection. So taking more antibiotics won't help. You may need an anti-fungal.
I would recommend either going back to your dentist to find out for sure.
That'd be my guess based upon your description.
I'm not sure why you're getting itching on your body though unless you're getting an allergic reaction to the medication. In which case you would need to stop it and possibly take a steroid to calm it down.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.